Thunderstorm Wind, Catahoula
- When
- June 18, 4:52 PM CST
- Where
- Catahoula County, 0.59 mi E of Sicily Is
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 31.850, -91.660
Several trees were blown down in the area.
Sufficient moisture and a series of shortwaves moving through the region allowed for the development of showers and thunderstorms. Some of these storms produced damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Sufficient moisture and a series of shortwaves moving through the region allowed for the development of showers and thunderstorms. Some of these storms produced damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 18, 2:41 PM CST, 2 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 341 PM CDT TUE JUN 18 2013 .SHORT TERM... SCATTERED CONVECTION ACROSS THE AREA NOW. THE DRAPING FRONT IS CURRENTLY BETWEEN THE HWY 82 AND THE I-20 CORRIDORS. INSTABILITY-WISE...THERE DOESN'T SEEM TO BE ENOUGH TO ALLOW THE FORMATION OF STRONGER OR WIDESPREAD STORMS DESPITE THERE BEING HIGH PWS AND PLENTY OF MOISTURE. THE MENTION OF HEAVY RAINFALL WAS THEREFORE TAKEN OUT OF THE HWO FOR THIS EVENING. THE FRONT SHOULD BE NEAR THE I-20 CORRIDOR SOMEWHERE AROUND SUNSET AND SO THE MAJORITY OF THE RAINFALL SHOULD BE CONFINED TO AREAS SOUTH OF THAT. A SHORTWAVE CURRENTLY OVER WESTERN LOUISIANA WILL BE TRAVELING SOUTHEASTWARD THIS EVENING AND OVERNIGHT AND SO POPS WILL REFLECT CHANCES FOR CONTINUED STORMS. THE FRONT WILL CONTINUE TO DROP DOWN AND SETTLE ALONG THE COAST WEDNESDAY AND THEN EVENTUALLY FADE OUT WEDNESDAY NIGHT OR THURSDAY. CHANCES FOR SHOWERS AND STORMS ALONG THE STALLED FRONT IN OUR SOUTHERN COUNTIES EXISTS AGAIN TOMORROW. THE CLOUDS TODAY BROUGHT SOME RELIEF IN TEMPERATURES BUT OTHERWISE THIS FRONT WILL HAVE NO AFFECT ON OUR TEMPS THE NEXT DAY OR TWO AND THEY WILL BE BACK TO NORMAL TOMORROW. PATCHY FOG WILL BE LIKELY IN AREAS THAT DON'T RECEIVE RAIN OVERNIGHT AND WHERE THE CLOUD COVER HAS CLEARED OUT...MOSTLY IN THE NORTHERN COUNTIES. THURSDAY SHOULD BE HOT BUT RELATIVELY QUIET THEN AS AN UPPER RIDGE EXPANDS INTO THE PLAINS AND HIGH PRESSURE BUILDS INTO THE SOUTH. /10/ LONG TERM...THURSDAY THROUGH NEXT TUESDAY...A SURFACE BOUNDARY WILL RESIDE JUST SOUTH OF THE FORECAST AREA THURSDAY INTO FRIDAY...WHILE UPPER RIDGING BUILDS OVER THE LOWER MISSISSIPPI RIVER VALLEY. THIS WILL ALLOW A SLIGHT DRYING OF OUR AIRMASS AND AT PRESENT...AT LEAST A COUPLE OF DAYS TO DRY OUT AS FAR AS RAINFALL IS CONCERNED. THIS DOESN'T LOOK TO LAST LONG THOUGH AS BOTH RAIN CHANCES AND THE HUMIDITY LOOK TO RETURN DURING THE WEEKEND AND HANG ON INTO THE NEW WORK WEEK. A PIECE OF UPPER LEVEL ENERGY LEFT BY A DEPARTING UPPER TROUGH OVER THE EAST COAST...IS FORECAST TO MEANDER ABOUT ALONG THE NORTH CENTRAL GULF COAST. THIS FEATURE...COMBINED WITH DAYTIME HEATING AND AMPLE MOISTURE OVER THE FORECAST AREA...LOOKS TO AID IN THE DEVELOPMENT OF CONVECTION EACH AFTERNOON THROUGH THE REMAINDER OF THE PERIOD...ESPECIALLY ACROSS EAST AND SOUTHEAST MISSISSIPPI. AS FAR AS TEMPERATURES ARE CONCERNED...GUIDANCE SUGGESTED HIGHS AND LOWS LOOK REASONABLE. HIGHS EACH AFTERNOON WILL RANGE IN THE LOW TO MID 90S...WHILE LOWS EACH NIGHT GENERALLY RANGE FROM THE MID 60S TO AROUND 70. /19/ && .AVIATION... WITH THE EXCEPTION OF GLH-GWO SCATTERED TO NUMEROUS TSTMS WL MOVE ACROSS THE AREA THIS AFTN AND EVNG. OUTSIDE OF TSTM AREAS...VFR CONDS WL PREVAIL. THE TSTM ACTIVITY WL DECREASE THIS EVNG. MVFR/IFR CEILINGS/FOG WL BE POSSIBLE BY 10Z ACROSS CNTRL AND SOUTH WHERE A WEAK COLD FRONT WL RESIDE. CONDS SHOULD IMPROVE BY 15Z. VFR CONDS SHOULD PREVAIL AT MOST SITES WEDNESDAY WITH SCATTERED AFTN AND EVNG TSTMS ACROSS THE HWY 84 CORRIDOR. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 70 89 67 92 / 43 23 10 7 MERIDIAN 69 89 66 92 / 47 19 11 11 VICKSBURG 69 89 68 92 / 41 22 7 5 HATTIESBURG 72 89 69 92 / 48 41 14 19 NATCHEZ 71 88 70 92 / 48 36 9 13 GREENVILLE 70 91 70 93 / 13 6 1 3 GREENWOOD 69 91 68 92 / 18 6 2 4 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 216 PM CDT TUE JUN 18 2013 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 191930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 216 PM CDT TUE JUN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 22
LAZ015-023-024-182235-
RICHLAND LA-FRANKLIN LA-CATAHOULA LA-
504 PM CDT TUE JUN 18 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
504 PM CDT TUE JUN 18 2013
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 30 TO 40 MPH WINDS WAS
LOCATED 3 MILES SOUTHEAST OF LIDDIEVILLE AT 504 PM CDT...MOVING EAST
AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHERN CATAHOULA...FRANKLIN AND EXTREME SOUTH CENTRAL
RICHLAND PARISHES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3184 9201 3193 9198 3195 9191 3207 9193
3210 9188 3214 9191 3221 9188 3223 9152
3221 9155 3220 9152 3191 9152 3187 9158
3179 9158 3173 9153 3172 9156 3176 9159
3173 9163 3175 9168 3166 9172 3167 9202
TIME...MOT...LOC 2204Z 286DEG 12KT 3210 9181
JAThe Ft Polk radar (KPOE), 147 km away, was scanning. The volume nearest the first event began at 22:50 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees were blown down in the area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2013Every state in 2013This day in weather historyWarnings in Louisiana, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 457110.